Monsanto Roundup Lawsuit

Tuesday, July 29, 2008

Reply from Patient UK's Hilary Cole

I have had a response from Patient UK after I alerted them to a post about them I wrote a few days ago.

I have replied to the email (see blue txt)

----- Original Message -----
From: Hilary Cole
To: fiddaman64
Cc: Patient Webmaster
Sent: Tuesday, July 29, 2008 2:21 PM
Subject: RE: patient.co.uk - site feedback - SSRIs

Dear Bob

Further to your feedback, I have passed your comments to the author of the leaflet. At the time of writing (June 2006) all the information would have been based on fully evidence-based reference sources. When he gets back from leave (he is away at present) I’m sure the author will respond to you direct with regard to the specific comments on your blog.

In the meantime you suggest a number of times that Patient UK receives funding from drug companies, eg “Is this site/organisation funded by Pharma?”, “This just has to be funded by pharma in some way?” and “Are they funded by pharma? Is this what is known as Astroturfing?”

Patient UK is not, and never has been, funded externally in any way. The following is taken from the ‘About Us’ page, see http://www.patient.co.uk/about.asp, which I suggest you should have read before posting your highly emotive blog:

Advertising and Funding
Independent editorial control of Patient UK and site construction are wholly funded by EMIS. Patient UK makes no user charge and receives no funding from external sources, for example drug companies.

Advertising banners and skyscrapers on the site provide income revenue by means of page display or 'click thru'. Adverts are provided by external sources and are not endorsed by Patient UK. All revenue from this source is passed to EMIS.

So please would you remove this spurious suggestion from your blog.

Something we do on Patient UK is encourage people to post their own experiences of medical conditions and drugs on our sister site – the Patient UK Experience Forum, http://experience.patient.co.uk. I suggest you go to this site and search on seroxat to see the vast number of postings that have been received on this topic. We use as many opportunities that we can think of to get the messages posted in the forum across to interested parties, eg health trusts and pcts, government agencies, NHS departments etc.

It’s interesting that you have the Unite Against Bullying.com logo on your website and yet to my mind your posting about the SSRI leaflet on Patient UK is of an extremely bullying nature.

Regards
Hilary ColeContent Manager
Tel: 01329 828564
Email: hilary.cole@kbs.e-mis.co.ukwww.patient.co.uk
www.mentor-online.com

MY REPLY

Bullying nature?

The advice given on your page is, at best, shoddy!

4 weeks to come off an SSRi? Are you criminally insane?

Thanks for your reply Hilary. Where as I merely make suggestions your website hands out advice that is outdated, wrong and could cause serious harm to patients tapering from SSRi's. I see no question marks on any of the lines written by your team of withdrawal experts, therefore I assume you believe their advice to be correct?

I visited the forum you suggested - a mish mash of patients saying yes it's fine and some saying no it's not.

The point of my blog Hilary is to raise awareness. The point of Patient UK, it seems, is to offer advice to patients withdrawing from SSRi's [at least a certain section of it is]

Talk to the experts on this matter Hilary, those poor sods whose lives have been blighted because of information, such as is given on Patient UK sings straight from the book of Pharma.

Yes, I do have a Unite Against Bullying logo on my page, well spotted. I don't like bullying Hilary. I also don't like it when I read so called experts on SSRi's touting the now defunct chemical imbalance theory, or when so called experts make no mention of the FACT that antidepressants [SSRi's] should not really be used in mild to moderate depression [they are as useful as a placebo]. Nor do I take kindly to the claim that 'Most people have either minor, or no, side-effects.' Where did your 'experts' do their homework? Nor do I like it when your 'experts' claim 'The leaflet that comes in the drug packet gives a full list of possible side-effects.' - The list on the PIL DOES NOT include a full list, certainly not in the case of Seroxat.

I also found the advice on SSRi withdrawal contradictory with the statement 'SSRIs are not tranquillisers, and are not thought to be addictive. (This is disputed by some people, and so this is a controversial issue. If addiction does occur, it is only in a minority of cases.)'

Now, they are either addictive or they are not. When giving advice it's best not to sit on the fence Hilary!

You excelled yourselves with "...Most people can stop an SSRI without any problem. At the end of a course of treatment you should reduce the dose gradually over about four weeks before finally stopping."

DO YOU HAVE ANY IDEA HOW DANGEROUS THIS INFORMATION IS?

Don't talk to me about bullying when you practically are putting patients lives at risk Hilary.

Do your research, talk to patients, read the readily available files on the internet then amend your advice on SSRi's accordingly.

Regards

Bob


Seroxat Sufferers

http://fiddaman.blogspot.com

cc - To campaigners and other interested parties


Read the new book, The Evidence, However, Is Clear...The Seroxat Scandal

By Bob Fiddaman

ISBN: 978-1-84991-120-7
CHIPMUNKA PUBLISHING

AVAILABLE FOR DOWNLOAD HERE


PAPERBACK COMING SOON
Post a Comment